zbMATH — the first resource for mathematics

On semicompact sets and associated properties. (English) Zbl 1186.54023
Summary: We continue the study of semicompact sets in a topological space. Several properties, i.e. mapping properties of semicompact sets are studied. A special interest to \(SCS\) spaces is given, where a space \(X\) is \(SCS\) if every subset of \(X\) which is semicompact in \(X\) is semiclosed; we study several properties of such spaces, it is mainly shown that a semi-\(T_{2}\) semicompact space is \(SCS\) if and only if it is extremally disconnected. It is also shown that in an \(os\)-regular space \(X\) if every point has an \(SCS\) neighborhood, then \(X\) is \(SCS\).

54D30 Compactness
Full Text: DOI EuDML
[1] N. Levine, “Semi-open sets and semi-continuity in topological spaces,” The American Mathematical Monthly, vol. 70, pp. 36-41, 1963. · Zbl 0113.16304
[2] A. S. Mashhour, M. E. Abd El-Monsef, and S. N. El-Deep, “On precontinuous and weak precontinuous mappings,” Proceedings of the Mathematical and Physical Society of Egypt, no. 53, pp. 47-53, 1982. · Zbl 0571.54011
[3] O. Njastad, “On some classes of nearly open sets,” Pacific Journal of Mathematics, vol. 15, pp. 961-970, 1965. · Zbl 0137.41903
[4] D. S. Janković, “A note on mappings of extremally disconnected spaces,” Acta Mathematica Hungarica, vol. 46, no. 1-2, pp. 83-92, 1985. · Zbl 0597.54037
[5] I. L. Reilly and M. K. Vamanamurthy, “On \alpha -continuity in topological spaces,” Acta Mathematica Hungarica, vol. 45, no. 1-2, pp. 27-32, 1985. · Zbl 0576.54014
[6] C. Dorsett, “Semicompactness, semiseparation axioms, and product spaces,” Bulletin of the Malaysian Mathematical Sciences Soceity, vol. 4, no. 1, pp. 21-28, 1981. · Zbl 0513.54014
[7] M. Ganster, “On covering properties and generalized open sets in topological spaces,” Mathematical Chronicle, vol. 19, pp. 27-33, 1990. · Zbl 0713.54026
[8] S. G. Crossely and S. K. Hilderbrand, “Semitopological properties,” Fundamenta Mathematicae, vol. 74, pp. 233-254, 1972.
[9] S. N. Maheshwari and R. Prasad, “Some new separation axioms,” Annales de la Societé Scientifique de Bruxelles, vol. 89, no. 3, pp. 395-402, 1975. · Zbl 0318.54030
[10] M. H. Stone, “Algebraic characterization of special Boolean rings,” Fundamenta Mathematicae, vol. 29, pp. 223-302, 1937. · Zbl 0017.33902
[11] R. Engelking, General Topology, vol. 6 of Sigma Series in Pure Mathematics, Heldermann, Berlin, Germany, 2nd edition, 1989. · Zbl 0684.54001
[12] J. Dontchev and M. Ganster, “On covering spaces with semi-regular sets,” Ricerche di Matematica, vol. 45, no. 1, pp. 229-245, 1996. · Zbl 0992.54022
[13] M. C. Cueva and J. Dontchev, “On spaces with hereditarily compact \alpha -topologies,” Acta Mathematica Hungarica, vol. 82, no. 1-2, pp. 121-129, 1999. · Zbl 0924.54032
[14] S. N. Maheshwari and R. Prasad, “On s-regular spaces,” Glasnik Matemati\vcki, vol. 10(30), no. 2, pp. 347-350, 1975. · Zbl 0316.54017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.